Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 1, NWS Shreveport, LA

February 20, 2014McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this wind advisory at Feb 20, 2014, 3:29 AM CST for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 3:29 AM CST (09:29 UTC)
Expired
Feb 20, 2014, 6:00 PM CST
In force
15 hr
Issued by
NWS Shreveport, LA

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 166 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WWUS74 KSHV 200929
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 AM CST THU FEB 20 2014

...STRONG WINDS EXPECTED TODAY ACROSS THE FOUR STATE REGION IN
ASSOCIATION WITH AN APPROACHING COLD FRONT...

OKZ077-TXZ096-201730-
/O.CAN.KSHV.LW.Y.0014.140220T1500Z-140221T0000Z/
/O.NEW.KSHV.WI.Y.0001.140220T0929Z-140221T0000Z/
MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE
329 AM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* EVENT...SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 MPH...WITH
  GUSTS TO 40 MPH...AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL
  BECOME NORTHWEST BEHIND THE FRONT WITH WINDY CONDITIONS EXPECTED
  TO CONTINUE.

* TIMING...THROUGH 6 PM TODAY.

* IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH
  CHOP ON AREA LAKES AND OTHER OPEN WATERS. ADDITIONALLY...HIGH
  PROFILE VEHICLES MAY BE PRONE TO HAZARDOUS DRIVING CONDITIONS
  DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-
108>112-124>126-136>138-149>153-165>167-201730-
/O.EXT.KSHV.LW.Y.0014.140220T0929Z-140221T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...
ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...
MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...
LUFKIN...SAN AUGUSTINE...HEMPHILL
329 AM CST THU FEB 20 2014

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...A COLD FRONT WILL MOVE INTO THE REGION...WITH STRONG 
  SOUTHERLY WINDS FROM 15 TO 25 MPH AND GUSTS IN EXCESS OF 30 
  MPH IN ADVANCE OF THE FRONT...FOLLOWED BY GUSTY NORTHWEST 
  WINDS BEHIND THE FRONT. 

* TIMING...THROUGH 6 PM TODAY.

* IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OTHER OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

05
1 follow-up statement
868 
WWUS74 KSHV 201729
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CST THU FEB 20 2014

...STRONG WINDS EXPECTED TODAY ACROSS THE FOUR STATE REGION IN
ASSOCIATION WITH AN APPROACHING COLD FRONT...

OKZ077-TXZ096-210000-
/O.CON.KSHV.WI.Y.0001.000000T0000Z-140221T0000Z/
MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE
1129 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 MPH...WITH 
  GUSTS TO 40 MPH...AHEAD OF AN APPROACHING COLD FRONT. WINDS 
  WILL BECOME NORTHWEST BEHIND THE FRONT WITH WINDY CONDITIONS 
  EXPECTED TO CONTINUE. 

* TIMING...THROUGH 6 PM TODAY.

* IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OTHER OPEN WATERS. ADDITIONALLY...HIGH 
  PROFILE VEHICLES MAY BE PRONE TO HAZARDOUS DRIVING CONDITIONS 
  DUE TO STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-
108>112-124>126-136>138-149>153-165>167-210000-
/O.CON.KSHV.LW.Y.0014.000000T0000Z-140221T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...
ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...
MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...
LUFKIN...SAN AUGUSTINE...HEMPHILL
1129 AM CST THU FEB 20 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...A COLD FRONT WILL MOVE INTO THE REGION...WITH STRONG 
  SOUTHERLY WINDS FROM 15 TO 25 MPH AND GUSTS IN EXCESS OF 30 
  MPH IN ADVANCE OF THE FRONT...FOLLOWED BY GUSTY NORTHWEST 
  WINDS BEHIND THE FRONT. 

* TIMING...THROUGH 6 PM TODAY.

* IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OTHER OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:54 AM CST, 35 minutes earlier.

Area forecast discussion, Feb 20, 2:54 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 AM CST THU FEB 20 2014

.DISCUSSION...
SOUTHERLY WINDS TO INCREASE TO AROUND 20 MPH ACROSS MOST AREAS
TODAY WITH WINDS AS HIGH AS 30 MPH WITH GUSTS TO 40 ACROSS
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND WOOD COUNTY IN
NORTHEAST TEXAS. FOR THIS FORECAST PACKAGE...WENT AHEAD AND
UPGRADED THE LAKE WIND ADVISORY TO A WIND ADVISORY ACROSS
MCCURTAIN AND WOOD COUNTIES.

COLD FRONT AND ASSOCIATED SHORTWAVE TO PUSH ACROSS THE TEXAS
PANHANDLE AND OKLAHOMA TODAY WITH DISCREET THUNDERSTORMS
DEVELOPING AHEAD OF IT ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHERN ARKANSAS. PRECIPITATION TO INCREASE IN
COVERAGE DURING THE AFTERNOON HOURS AS COLD FRONT SHIFTS EAST INTO
NORTH LOUISIANA AND DEEP EAST TEXAS. MID-LEVEL CAPPING TO PRECLUDE
STRONG THUNDERSTORM DEVELOPMENT WEST OF AN EL DORADO TO LUFKIN
TEXAS LINE. HOWEVER...EAST OF THIS LINE WHERE CAPPING IS
MINIMAL...COULD SEE THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS...INCLUDING DAMAGING WINDS...AND ISOLATED TORNADOES.

FRONT TO EXIT THE REGION DURING THE EVENING HOURS WITH IMPROVING
CONDITIONS AREAWIDE AS HIGH PRESSURE REBUILDS FROM THE WEST.
TEMPERATURES TONIGHT TO FALL INTO THE 30S WITH HIGH TEMPERATURES
ON FRIDAY TO CLIMB INTO THE MID 60S. EXPECT A GRADUAL WARMING
TREND FROM FRIDAY NIGHT THROUGH SUNDAY AS HIGH PRESSURE SHIFTS
EAST AND SOUTHERLY WINDS RETURN TO THE REGION.

A WEAK SURFACE BOUNDARY SHIFTING NORTH FROM THE GULF COAST TO
PROVIDE A CHANCE OF SHOWERS TO THE REGION THROUGH THE WEEKEND.
OTHERWISE...HIGH PRESSURE TO REBUILD EARLY IN THE WORK WEEK WITH
TEMPERATURES RANGING FROM HIGHS AROUND 60 AND LOWS IN THE 30S AND
40S. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  40  68  42  73 /  30  10  10  10  10
MLU  80  40  65  39  70 /  60  30  10  10  10
DEQ  71  30  65  35  69 /  30  10  10  10  10
TXK  74  36  64  41  69 /  30  10  10  10  10
ELD  76  34  66  38  71 /  30  20  10  10  10
TYR  73  38  68  44  72 /  30  10  10  10  10
GGG  77  37  68  40  73 /  30  10  10  10  10
LFK  79  39  70  40  73 /  30  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ097-108>112-124>126-136>138-149>153-165>167.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096.

&&

05/05
Hazardous weather outlook, Feb 19, 11:56 AM CST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CST WED FEB 19 2014

ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-201300-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-DE SOTO-SABINE LA-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1156 AM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION ON THURSDAY...MAINLY FROM LATE MORNING THROUGH THE EARLY
AFTERNOON HOURS. A FEW STRONG STORMS WILL BE POSSIBLE WITH HIGHER
WIND GUSTS BEING THE PRIMARY WEATHER THREAT WITH THESE STORMS.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ARZ073-LAZ004>006-011>014-018>022-201300-
UNION AR-CLAIBORNE-LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1156 AM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION ON THURSDAY...MAINLY DURING THE AFTERNOON HOURS. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH STRONG
GUSTY WINDS BEING THE PRIMARY WEATHER THREAT AS A SQUALL LINE IS
EXPECTED TO DEVELOP BY EARLY AFTERNOON. THE BEST CHANCE FOR ANY
SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL LOUISIANA AND
SOUTH CENTRAL ARKANSAS THROUGH EARLY THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:15 PM CSTSevere Thunderstorm WarningSHVHarrison, Panola45 min
Feb 20, 2:55 PM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches65 min
Feb 20, 4:05 PM CSTSevere Thunderstorm WarningSHVAngelina, San Augustine25 min

Nearby

Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.